Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 23, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 12, 2006, 6:10 AM EDT for Broward County, Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2006, 6:10 AM EDT (10:10 UTC)
- Expired
- May 12, 2006, 6:43 AM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 98 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 121010 SVRMFL FLC011-099-121100- /O.NEW.KMFL.SV.W.0023.060512T1010Z-060512T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 610 AM EDT FRI MAY 12 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA. SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 700 AM EDT * AT 606 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DELRAY BEACH TO 10 MILES WEST OF BOCA RATON...OR ALONG A LINE EXTENDING FROM DELRAY BEACH TO CORAL SPRINGS...AND MOVING EAST AT 25 MPH. * THE LINE OF STORMS WILL AFFECT... DELRAY BEACH BY 611 AM EDT. BOCA RATON BY 625 AM EDT. DEERFIELD BEACH BY 630 AM EDT. HILLSBORO BEACH BY 635 AM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2653 8005 2634 8032 2613 7982 2637 7947 $$ GARCIA
1 follow-up statement
000 WWUS52 KMFL 121043 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 641 AM EDT FRI MAY 12 2006 FLC011-099-121051- /O.CAN.KMFL.SV.W.0023.000000T0000Z-060512T1100Z/ PALM BEACH FL-BROWARD FL- 641 AM EDT FRI MAY 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THIS AREA FOR THE NEXT HOUR OR SO. EXPECT LOCALLY HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. LAT...LON 2653 8005 2634 8032 2613 7982 2637 7947 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:00 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 12, 4:00 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 400 AM EDT FRI MAY 12 2006 .DISCUSSION...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE SOUTHEAST NOW INTO NORTHWESTERN PORTIONS OF THE AREA AT THIS TIME...FROM NAPLES TO LAKE OKEECHOBEE. PORTIONS OF THIS LINE ARE BROKEN...SO DIFFICULT TO SAY HOW MUCH OF THIS ACTIVITY WILL MAKE IT SOLIDLY TO THE EAST COAST METRO AREAS AT AROUND SUNRISE THIS MORNING...SO WILL GO WITH CHANCE POPS FOR THIS MORNING ACROSS THE EAST COAST METRO AREAS IN ASSOCIATION WITH THIS LINE OF ACTIVITY. THIS LINE OF CONVECTION LOOKS TO BE ASSOCIATED ALONG A PRE-FRONTAL TROUGH...SINCE DEWPOINTS ARE STILL IN THE UPPER 60S BEHIND THE LINE INTO CENTRAL FL. A SHARPER DEWPOINT GRADIENT EXISTS NORTH OF TAMPA...AND THAT AIR WILL MAKE INTO SOUTH FL LATER THIS AFTERNOON. ONCE THIS LINE OF CONVECTION EXITS THE AREA EARLY THIS MORNING...THERE STILL IS A POSSIBILITY FOR ISOLATED THUNDERSTORMS THROUGH THIS AFTERNOON (ESPECIALLY EARLY AFTERNOON BEFORE DRIER AIR MOVES IN) ALONG THE ATLANTIC COAST...BUT BY THIS EVENING THE FRONT WILL HAVE PUSHED DRIER AIR INTO THE AREA...SHUTTING OFF THE CHANCE FOR RAINFALL FOR THE NEXT SEVERAL DAYS. HIGH PRESSURE WILL CONTROL SOUTH FL WEATHER THROUGH THE UPCOMING WEEKEND...WITH HIGHS IN THE 80S ALONG WITH MUCH LOWER HUMIDITY LEVELS. AN EAST COAST TROUGH SETS UP THROUGH MUCH OF NEXT WEEK...AND THIS WILL BRING ANOTHER FRONT INTO SOUTH FLORIDA NEXT WEEK. LATEST GFS RUN SHOWS THE NEXT COLD FRONT MAKING IT HERE BY EARLY TUESDAY...THEN STALLING ACROSS THE AREA THROUGH LATE WEDNESDAY BEFORE CLEARING THE AREA BY LATE NEXT WEEK. SO THE NEXT CHANCE OF MUCH NEEDED RAIN FOR SOUTH FLORIDA LOOKS TO BE TUE-WED. && .MARINE...WINDS WILL GENERALLY PREVAIL AT LESS THAN 15 KNOTS...KEEPING SEAS LOW AT GENERALLY 4 FT OR LESS THROUGH THE FORECAST PERIOD. && .FIRE WEATHER...DRIER AIR WILL MOVE INTO SOUTH FLORIDA DURING THE AFTERNOON HOURS...BUT THE BIGGEST DEWPOINT DROP LIKELY WILL NOT TAKE PLACE UNTIL LATE THIS AFTERNOON. SO CONFIDENCE IS LOW ON WHETHER A LONG DURATION OF CRITICAL RHS WILL BE MET. HOWEVER...WINDS BEHIND THE FRONT LATE THIS AFTERNOON COULD PREVAIL AT 15 MPH...AND WITH EXPECTED MIN RHS OF 30-35 PERCENT INTERIOR...RED FLAG CRITERIA COULD BE MET...SO WILL PUT UP A RED FLAG WARNING FOR ALL INTERIOR SOUTH FL ZONES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 65 83 69 / 50 5 5 5 FORT LAUDERDALE 88 68 84 71 / 50 5 5 5 MIAMI 88 68 86 71 / 50 5 5 5 NAPLES 83 67 83 66 / 20 5 5 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, May 12, 5:11 AM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 511 AM EDT FRI MAY 12 2006 FLZ063-066>075-130900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 459 AM EDT FRI MAY 12 2006 ...SCATTERED THUNDERSTORMS THIS MORNING, EXCEPT ISOLATED WEST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS:SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF COLD FRONT MOVING ACROSS SOUTH FLORIDA INTO THE LATE MORNING OR EARLY AFTERNOON HOURS. THESE STORMS WILL BE MORE NUMEROUS ACROSS EAST AND SOUTHEAST SECTIONS OF SOUTH FLORIDA. A FEW STORMS COULD PRODUCE STRONG WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN. SMALL HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, May 12, 4:12 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 412 AM EDT FRI MAY 12 2006 FLZ069-070-120900- EASTERN COLLIER-WESTERN COLLIER- 412 AM EDT FRI MAY 12 2006 AT 409 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE MEADE TO 11 MILES SOUTHWEST OF MARCO ISLAND...MOVING EAST AT 25 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, May 12, 5:22 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 522 AM EDT FRI MAY 12 2006 FLZ067-068-120945- PALM BEACH EASTERN-PALM BEACH WESTERN- 522 AM EDT FRI MAY 12 2006 AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUNO BEACH TO 15 MILES SOUTHWEST OF LION COUNTRY SAFARI...OR ALONG A LINE EXTENDING FROM JUPITER TO 17 MILES SOUTHEAST OF BELLE GLADE...MOVING EAST AT 30 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, May 12, 5:58 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 558 AM EDT FRI MAY 12 2006 FLZ067-068-071-072-121045- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-WESTERN BROWARD- 558 AM EDT FRI MAY 12 2006 AT 556 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OCEAN RIDGE TO 8 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR ALLEY...OR ALONG A LINE EXTENDING FROM BOYNTON BEACH TO 14 MILES NORTHWEST OF WESTON...MOVING EAST AT 25 MPH. THESE STORMS WILL AFFECT SOUTHEAST SECTIONS OF PALM BEACH COUNTY AND NORTHEAST SECTIONS OF BROWARD COUNTY THROUGH 645 AM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:55 AM EDT | Red Flag Warning | MFL | Broward, Collier | 14 hr |
| May 12, 5:34 AM EDT | Special Marine Warning | MFL | 41 min | |
| May 12, 2:33 PM EDT | Fire Weather Watch | MFL | Broward | 14 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.